0
RESEARCH PAPERS

Line Inclusions in Anisotropic Elastic Solids

[+] Author and Article Information
Qianqian Li, T. C. T. Ting

Department of Civil Engineering, Mechanics, and Metallurgy, University of Illinois at Chicago, Chicago, Ill. 60680

J. Appl. Mech 56(3), 556-563 (Sep 01, 1989) (8 pages) doi:10.1115/1.3176127 History: Received September 15, 1988; Revised January 16, 1989; Online July 21, 2009

Abstract

A line inclusion located at x 2 = 0, |x 1 | < 1 in the anisotropic elastic medium of infinite extent under uniform loading at infinity is considered. Stroh’s formalism is used to find the displacement and stress fields. The inclusion can be rigid or elastic. Conditions on the loading under which the line inclusion does not disturb the homogeneous field are derived. For the rigid inclusion, a real form solution is obtained for the stress and displacement along x 2 = 0. When the inclusion is elastic (and anisotropic), a pair of singular Fredholm integral equations of the second kind is derived for the difference in the stress on both surfaces of the inclusion. The pair can be decoupled and asymptotic solutions of the integral equation are obtained when λ, which represents the relative rigidity of the matrix to the inclusion, is small. For the general cases, the integral equation is solved by a numerical discretization. Excellent agreements between the asymptotic and numerical solutions are observed for small λ.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In